Tapering off 3

August 28, 2020 § Leave a comment

So I’ve been trying again to taper off my clonazepam intake. My total dosage isn’t high, at just one 0.5 mg pill for the day — half each in the morning and evening. I started slow enough, by reducing the dosage by just a quarter pill in the evening and staying that way for about five days. It would have been better to have stayed that way for two weeks, but I got a tad overenthusiastic and reduced the dosage by another quarter pill yesterday and today got my first bonafide withdrawal symptom by way of a nice heart palpitation.

I should also have given it a bit more thought and instead of cutting the second quarter pill again in the evening, I should have cut it from the morning dose. That way, my intake would have been better distributed and stayed morning and evening. Now it’s concentrated in the form of the half pill taken in the morning and nothing in the evening. The heart palpitation was also nicely timed in the evening to coincide with about the time the evening dose would have started taking effect.

Anyway, I’m going to be way more careful going forward. For starters, I’ll complete a full two weeks with no further reductions. For those of you interested in a study on tapering off of clonazepam, there’s some interesting and useful information here: https://pubmed.ncbi.nlm.nih.gov/20473065/

And for those of you interested in a withdrawal timeline, showing how long the drug stays in the body’s system and so on, there’s a nice infographic and a lot of other information here: https://americanaddictioncenters.org/withdrawal-timelines-treatments/clonazepam

My general physician has always said that what he’d prescribed for me, at 0.5 mg a day, is a baby dose and psychiatrists would have prescribed much larger doses. In fact the study above involved a reduction of 0.5 mg per two-week period until 1 mg was reached and thereafter, a 0.25 mg per week reduction. In comparison, my total dose itself was 0.5 mg a day, so the second reduction of the quarter pill, which would have been 0.25 mg should have been okay after five days.

But then these are drugs that mess with your brain chemistry so any dose could be a dangerous dose if not taken under medical supervision and the same goes for tapering off. And that I’ve been taking this drug for more than two-and-a-half years could also have been another factor. My brain and body would have become used to the presence of this drug in my system.

The palpitation didn’t last long, maybe half a minute or less, but it scared me until the realisation hit me that this was a withdrawal symptom. I was walking at the time — my usual walk up and down the living room — and should have gone and lay down. But the realisation that this was a withdrawal symptom filled me with a strange sense of elation that I kept walking. The palpitation stopped and didn’t come back and I expect things to get better in a few days time.

#anxiety #depression #taperingoff #clonazepam

Tagged: , , , ,

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

What’s this?

You are currently reading Tapering off 3 at Life, while I wait.

meta

%d bloggers like this: